Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 337, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2024, 6:19 PM CST for Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2024, 6:19 PM CST (00:19 UTC)
- Expired
- Dec 12, 2024, 5:33 AM CST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
711
WGUS42 KFFC 120019
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
719 PM EST Wed Dec 11 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting Muscogee,
Lee, Russell and Chattahoochee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Motorists should not attempt to drive
around barricades or drive cars through flooded areas. Be especially
cautious at night when it is harder to recognize the dangers of
flooding.
Additional information is available at weather.gov/atlanta.
&&
ALC081-113-GAC053-215-121230-
/O.NEW.KFFC.FL.W.0337.241212T0019Z-241212T1800Z/
/CBUG1.1.ER.241212T0011Z.241212T0600Z.241212T1212Z.NO/
719 PM EST Wed Dec 11 2024 /619 PM CST Wed Dec 11 2024/
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...From this evening to Thursday afternoon.
* IMPACTS...At 28.0 feet, minor flooding continues along the river
upstream and downstream from the gage on the 14th Street bridge.
Portions of the River Walk in Columbus will be flooded around one
foot deep and closed to the public. The Phenix City Amphitheater
on the Alabama side will begin to flood.
* ADDITIONAL DETAILS...
- At 7:00 PM EST Wednesday /6:00 PM CST Wednesday/ the stage
was 27.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 28.2 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 27.0 feet.
- Flood History...This crest compares to a previous crest of
28.2 feet on 01/16/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
SEC1 follow-up statement
459
WGUS82 KFFC 121133
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
633 AM EST Thu Dec 12 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting
Chattahoochee, Lee, Russell and Muscogee Counties.
ALC081-113-GAC053-215-121245-
/O.CAN.KFFC.FL.W.0337.000000T0000Z-241212T1133Z/
/CBUG1.1.ER.241212T0011Z.000000T0000Z.000000T0000Z.NO/
633 AM EST Thu Dec 12 2024 /533 AM CST Thu Dec 12 2024/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River at 14th Street at Columbus.
* ADDITIONAL DETAILS...
- At 6:15 AM EST Thursday /5:15 AM CST Thursday/ the stage was
22.8 feet and falling.
- Forecast...The river is expected to fall to 19.5 feet early
Tuesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:35 PM CST, 44 minutes earlier.
Area forecast discussion, Dec 11, 5:35 PM CST, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 635 PM EST Wed Dec 11 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 155 PM EST Wed Dec 11 2024 Cold front has moved into the Florida Peninsula. High pressure will build in from the west. A colder and drier airmass will settle across Georgia. All of the precip associated with the cold front has moved well east of the CWA this afternoon. A few clouds are lingering on the backside of the front, but they should diminish before sunset at most locales outside of the NE mtns. Overnight should be clear and colder with lows in the 20s and 30s. Pressure gradient across the state is close to 10mb. Winds picked up early this morning with gusts increasing through the mid morning. Do expect frequent gusts to around 35 mph through the late afternoon, but do suspect the Wind Advisory could be cancelled before 7PM. Northwest winds will continue tomorrow, but speeds will be much less as a high pressure center moves directly overhead. Tomorrow may not be a typical dewpoint bust kind of day. However, do think the blend is still a little high. Have blended in some drier dewpoints. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 155 PM EST Wed Dec 11 2024 At a glance: - A gradual warming trend is expected this weekend. - Another chance for rain Saturday and into Sunday. As the remnants of the low from earlier this week finally clear the area, upper level flow will gradually become zonal and surface winds will shift to more of a SW flow. This will help boost temps as we go into the weekend. Highs in the 60s and overnight lows in the 40s will remain the norm into next week. On Saturday and into Sunday we'll get our next shot at some precip, but the models all agree that the track of the next low will be pulled off to the north. As a result, much of the dynamics that we'd need for stormy weather will be pulled north with it. Some light rain totals are possible north of I-20 but totals are not expected to exceed half an inch except in isolated areas. Vaughn && .AVIATION... (00Z TAFS) Issued at 627 PM EST Wed Dec 11 2024 VFR (and mainly SKC) conditions are expected through the TAF period. Wind gusts will largely diminish by around 02z tonight, with W to NW winds at 5-10 kts overnight. Winds will become NNW to due N through the first half of Thursday at 5-10 kts, before decreasing to ~5 kts or less in the afternoon. Winds are expected to decrease further tomorrow evening, becoming light and variable. //ATL Confidence...00Z Update... High confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 32 53 32 55 / 0 0 0 0 Atlanta 32 50 35 53 / 0 0 0 0 Blairsville 26 48 30 53 / 0 0 0 0 Cartersville 29 50 31 55 / 0 0 0 0 Columbus 34 55 36 58 / 0 0 0 0 Gainesville 32 52 33 53 / 0 0 0 0 Macon 32 54 33 57 / 0 0 0 0 Rome 29 51 31 55 / 0 0 0 0 Peachtree City 30 51 32 54 / 0 0 0 0 Vidalia 35 54 34 60 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>086-089>098-102>113. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...Martin
Hazardous weather outlook, Dec 11, 5:47 PM CST, 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 647 PM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 647 PM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. The Wind Advisory has been canceled. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in Alabama, 2024River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.